I COULDN/T BREATH QUESTION

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

RUtired2
New Member


Date Joined Jun 2006
Total Posts : 4
   Posted 6/14/2006 2:28 PM (GMT -6)   
smurf   smurf smurf  I was wondering if anyone else had trouble breathing?  I was on the phone talking and all the sudden my throat closed and I couldn't breathe. Was gasping for air for about 2 minutes and turned a pretty blue.  It was very scary!  A co-worker thought I was having an asthma attack.  (I don't have asthma)  I have been on Avonex for 3 months. The attack was 3 days after by shot.  I hope i am not starting to get a reaction to the med.  I read about choking and swallowing problems, but not this.....Has anyone else had this???  I wonder if it's MS or something else?

Post Edited By Moderator (Kimber) : 6/14/2006 3:54:22 PM (GMT-6)


rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 6/14/2006 2:44 PM (GMT -6)   
Hey RUtired2

Well i'm undiagnosed, but i can tell u that i've had the inside of my throat get numb and it feels as tho i COULD lose that ability to breathe, tho i haven't. Of course with no dx i have no experience with Avonex, so i can't tell u if that could be a side effect. There are others here who are using that med and could answer u'r question much better. I'm so sorry u had this experience, tho glad u'r here and asking questions. U couldn't have found a better place to come. :) Welcome to the board!

rhonda

uppitycats
Veteran Member


Date Joined Jun 2005
Total Posts : 2135
   Posted 6/14/2006 3:10 PM (GMT -6)   
I don't use Avonex, but generally if you're having a reaction to the med, it should happen soon after the med.

Are you certain you don't have asthma? That can come on even in adulthood, without any prior occurance. Or an allergy to something - -some cleaning solution, or chemical in the work place.

Or you could have experienced an esophogeal spasm. I get these generally associated with food, not with talking, though.

Whatever it was, if it happens again, you should certainly tell your doctor!
...I am not a doctor, nor health professional, and don't pretend to be one, here.....


Kimber
Veteran Member


Date Joined Jun 2005
Total Posts : 1852
   Posted 6/14/2006 4:43 PM (GMT -6)   
RUtired2,
 
   Hello and welcome to the MS forum :-) It sounds like a very scary experience!  I'm glad that it didn't last long and you are ok now.  We do have a few Avonex users here that could tell you if they've ever had this kind of reaction before.  Another possibility is an anxiety attack, I used to get them pretty severely almost to the point of passing out due to lack of air.  Whatever it was I hope it never happens again, but to be on the safe side I would at least mention it to your doctor.  Please come back and let us know how you are doing.
 
 
Kimber
 
   (btw- I edited your post only to change the all caps to lower case letters just to make it easier to read  :-)  )  
 
Allow Healing Well to continue to help others, clink link for details

LadyEMT
Regular Member


Date Joined Feb 2006
Total Posts : 109
   Posted 6/14/2006 5:20 PM (GMT -6)   
Hello RUtired2,

Were you able to talk? An asthma attack doesn't go away on its own. But what does go away is an Esophageal Spasm. Whitch is what I have. I would defiantly tell your doc asap. That was very scary. Hope this finds you well. Take care.

Bonnie
Life Can Be A Challenge.... 
 Expect The Un-expected....
Live Everyday As If It Were Your Last.


RUtired2
New Member


Date Joined Jun 2006
Total Posts : 4
   Posted 6/16/2006 8:47 AM (GMT -6)   
Thank you all for your replies.  I will ask my doctor about the esophogeal spasm.  I could not talk.  I truly was gasping for air and could not get any.  Until a coworker suggested I try to breath through my nose, I thought I was a gonner!  Is this spasm thing a side effect of MS?  I've never run to doctors much in my past.  I feel like I've turned into a hypochondriac.  smurf

uppitycats
Veteran Member


Date Joined Jun 2005
Total Posts : 2135
   Posted 6/16/2006 10:19 AM (GMT -6)   
The esophagus is a muscle, and like any other muscle, can go into spasms.  If you have MS, and have problems with spasticity, any muscle or muscle group can be involved.

...I am not a doctor, nor health professional, and don't pretend to be one, here.....


VanesR
New Member


Date Joined Jun 2006
Total Posts : 7
   Posted 6/19/2006 1:06 PM (GMT -6)   
To:  RUtired2
 
This is the first time I have ever heard of someone experiencing the same thing I did back in July 2004.  Felt like spasms in my broncial tubes-could not breath.  Fortunately the person who saw me kept calm and did not panic.  Remembering thinking I would passout if not getting oxygen, but did not.  I was on Avonex which was giving me difficulties, also experienced seizures.  Was hospitalized with exaserbation.  Stopped the Avonex, never to use again.  I also reported it to biogen idec.  Sent a letter back 10-26-04.
 
Currently not on any ms medications.  Hoping for the best anticipating the worse.  It has not happen again.
 
Sincerely,
 
VanesR
 
 
 
  
 
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, August 17, 2017 11:46 AM (GMT -6)
There are a total of 2,856,615 posts in 313,426 threads.
View Active Threads


Who's Online
This forum has 155066 registered members. Please welcome our newest member, LISA GILLESPIe.
487 Guest(s), 13 Registered Member(s) are currently online.  Details
billyg599, AnxiousTexan, cakegirl, Girlie, Starlight*, LISA GILLESPIe, BUSMAN, PamSmith, ChickNorris, Mrbaseball220, Herophilus, Sheeks175, InTheShop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer